Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 150, NWS Nashville, TN

August 5, 2015Hickman County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 5, 2015, 2:48 PM CDT for Hickman County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2015, 2:48 PM CDT (19:48 UTC)
Expired
Aug 5, 2015, 3:30 PM CDT
In force
42 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Hickman County, TN

The radar

The Nashville radar (KOHX), 91 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1213 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WUUS54 KOHX 051948
SVROHX
TNC081-052030-
/O.NEW.KOHX.SV.W.0150.150805T1948Z-150805T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
248 PM CDT WED AUG 5 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HICKMAN COUNTY IN MIDDLE TENNESSEE...

* UNTIL 330 PM CDT

* AT 248 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  CENTERVILLE...MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  CENTERVILLE AROUND 305 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
NUNNELLY...PRIMM SPRINGS...LYLES AND BON AQUA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3598 8741 3597 8729 3590 8721 3572 8724
      3572 8726 3569 8727 3570 8730 3566 8734
      3566 8737 3563 8741 3562 8744 3563 8753
      3571 8762
TIME...MOT...LOC 1948Z 228DEG 24KT 3570 8748 

HAIL...<.75IN
WIND...60MPH
 
$$

27
1 follow-up statement
378 
WWUS54 KOHX 052003
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
303 PM CDT WED AUG 5 2015

TNC081-052030-
/O.CON.KOHX.SV.W.0150.000000T0000Z-150805T2030Z/
HICKMAN TN-
303 PM CDT WED AUG 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CENTRAL HICKMAN COUNTY...

AT 303 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CENTERVILLE...
MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL HICKMAN COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
NUNNELLY...PRIMM SPRINGS...LYLES AND BON AQUA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3598 8741 3597 8729 3590 8721 3572 8724
      3572 8726 3569 8727 3570 8730 3566 8734
      3566 8737 3563 8741 3562 8744 3563 8753
      3571 8762
TIME...MOT...LOC 2003Z 228DEG 24KT 3577 8739 

HAIL...<.75IN
WIND...60MPH
 
$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 12:32 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 5, 12:32 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1232 PM CDT WED AUG 5 2015

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

SHOWERS AND A FEW THUNDERSTORMS HAVE FINALLY MOVED INTO OUR
NORTHWEST COUNTIES THIS MORNING. THIS PRECIP WILL CONTINUE TO
TRAVERSE OUR NORTHERN COUNTIES THROUGH THE REMAINDER OF THE
MORNING HOURS. UNFORTUNATELY THIS IS GOING TO PLAY HAVOC WITH OUR
AFTERNOON HIGHS...BUT IT WILL HELP TO COOL THINGS OFF FOR SURE.
MANY SPOTS NORTH OF I-40 WILL STRUGGLE TO REACH 90 TODAY BECAUSE
OF THE RAIN. SEVERE WEATHER IS NOT ANTICIPATED ATTM...BUT IF ONE
OR TWO UPDRAFTS CAN GET TALL ENOUGH...AN ISOLATED WET MICROBURST
IS NOT OUT OF THE QUESTION SO REMAIN WEATHER AWARE TODAY.

LATEST SHORT TERM HI-RES GUIDANCE IS SUGGESTING A MID-AFTERNOON LULL
BEFORE ANOTHER WAVE BRINGS IN ADDITIONAL SHOWERS AND THUNDERSTORMS
LATER THIS EVENING. THESE STORMS SHOULD BE OF A SIMILAR ILK TO
WHAT WE ARE SEEING THIS MORNING.

RAINFALL TOTALS MAY BE IN THE 0.25-0.75 INCH RANGE FOR SOME NORTH
OF I-40 PRIOR TO MIDNIGHT TONIGHT.

UPDATES ON THE WAY.

UNGER

&&

.AVIATION...
18Z TAF DISCUSSION.

SHOWERS AND THUNDERSTORMS ALREADY AFFECTING KCSV/KCKV...AND SOON
KBNA. PERIODIC REDUCTIONS TO IFR EXPECTED THROUGH THE AFTERNOON
HOURS WITH THESE STORMS. WINDS WILL GUST TO 25 KTS WITH THEM AS
WELL. VFR FLIGHT CATEGORIES SHOULD RETURN BY 00Z FOR A COUPLE OF
HOURS. MORE STORMS THIS EVENING AND THROUGH THE OVERNIGHT WILL
HELP TO DROP VIS AND CIGS FOR A COUPLE OF HOURS TOO. CONDITIONS
WILL SLOWLY BEGIN TO IMPROVE AFTER 18Z THURSDAY.

UNGER

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Aug 5, 5:13 AM CDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
513 AM CDT WED AUG 5 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-061015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
513 AM CDT WED AUG 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS
MIDDLE TENNESSEE TODAY...WITH ANOTHER ROUND OF SHOWERS AND STORMS
MOVING ACROSS WEDNESDAY NIGHT. A FEW STORMS MAY BE STRONG WITH
GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ACROSS MIDDLE
TENNESSEE ON THURSDAY.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE MID
STATE ON THURSDAY. A FEW STORMS MAY CONTAIN DAMAGING WINDS ALONG
WITH LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SHAMBURGER

In the hours before

Special weather statement, Aug 5, 1:42 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
142 PM CDT WED AUG 5 2015

TNZ059-051915-
WILLIAMSON TN-
142 PM CDT WED AUG 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON COUNTY
UNTIL 215 PM CDT...

AT 142 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SPRING HILL...OR 12 MILES NORTHEAST OF COLUMBIA...MOVING EAST AT 15
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRING HILL...THOMPSON'S STATION AND THOMPSONS STATION.

LAT...LON 3576 8693 3578 8693 3577 8695 3578 8695
      3577 8698 3578 8700 3584 8701 3591 8669
      3577 8667 3575 8668 3575 8670 3572 8670
      3571 8669 3570 8674 3571 8675 3570 8675
      3571 8677 3570 8677
TIME...MOT...LOC 1842Z 264DEG 12KT 3576 8692

27
Special weather statement, Aug 5, 2:11 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
211 PM CDT WED AUG 5 2015

TNZ056-057-051945-
PERRY TN-HICKMAN TN-
211 PM CDT WED AUG 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PERRY AND SOUTHWESTERN
HICKMAN COUNTIES UNTIL 245 PM CDT...

AT 211 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LINDEN...MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LINDEN...LOBELVILLE...MOUSETAIL LANDING STATE PARK AND PLEASANTVILLE.

LAT...LON 3584 8779 3584 8772 3590 8771 3570 8751
      3552 8788 3566 8802
TIME...MOT...LOC 1911Z 232DEG 12KT 3564 8788

27
Special weather statement, Aug 5, 2:28 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
228 PM CDT WED AUG 5 2015

TNZ027-059-062-052015-
DAVIDSON TN-WILLIAMSON TN-RUTHERFORD TN-
228 PM CDT WED AUG 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
NORTHEASTERN WILLIAMSON AND NORTHWESTERN RUTHERFORD COUNTIES UNTIL
315 PM CDT...

AT 227 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NOLENSVILLE...OR 7 MILES EAST OF FRANKLIN...MOVING NORTHEAST AT 15
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...SMYRNA...BRENTWOOD...LA VERGNE...NOLENSVILLE...ANTIOCH...
TRIUNE AND PERCY PRIEST LAKE.

LAT...LON 3581 8666 3592 8684 3618 8668 3603 8641
TIME...MOT...LOC 1927Z 215DEG 14KT 3593 8671

27
Special weather statement, Aug 5, 2:43 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
243 PM CDT WED AUG 5 2015

TNZ057-052030-
HICKMAN TN-
243 PM CDT WED AUG 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN COUNTY UNTIL 330 PM
CDT...

AT 243 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF CENTERVILLE...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...NUNNELLY...PRIMM SPRINGS...LYLES...PINEWOOD AND BON
AQUA.

LAT...LON 3599 8751 3596 8728 3596 8723 3593 8720
      3573 8723 3572 8726 3570 8726 3570 8730
      3569 8730 3562 8743 3562 8746 3563 8750
      3563 8755 3565 8757 3565 8760 3572 8768
TIME...MOT...LOC 1943Z 228DEG 24KT 3571 8754

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 1:18 PM CDTAreal Flood AdvisoryOHXCumberland, Putnam, Van Buren, White3 hr
Aug 5, 1:42 PM CDTSpecial Weather StatementOHXWilliamson33 min
Aug 5, 2:11 PM CDTSpecial Weather StatementOHXPerry34 min
Aug 5, 2:28 PM CDTSpecial Weather StatementOHXDavidson47 min
Aug 5, 2:43 PM CDTSpecial Weather StatementOHXHickman47 min
Aug 5, 3:25 PM CDTSpecial Weather StatementOHXMaury35 min
Aug 5, 3:46 PM CDTSpecial Weather StatementOHXSmith29 min
Aug 5, 4:03 PM CDTSpecial Weather StatementOHXPutnam27 min
Aug 5, 4:09 PM CDTSpecial Weather StatementOHXDeKalb36 min
Aug 5, 4:18 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, Smith27 min
Aug 5, 4:26 PM CDTSpecial Weather StatementOHXWilson34 min
Aug 5, 4:30 PM CDTSevere Thunderstorm WarningOHXWilson30 min
Aug 5, 4:37 PM CDTSevere Thunderstorm WarningOHXJackson, Putnam23 min
Aug 5, 4:46 PM CDTSpecial Weather StatementOHXMacon, Smith, Trousdale44 min
Aug 5, 5:02 PM CDTSpecial Weather StatementOHXWilson43 min
Aug 5, 5:14 PM CDTSpecial Weather StatementOHXJackson, Smith46 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.